Oregon death from lung illness may be linked to vaping

Henrietta Brewer
September 4, 2019

The Department had previously issued a health alert to healthcare providers on August 23rd, asking them to report all suspected cases of serious pulmonary illness with unclear cause and a history of vaping to local or state public health officials. All three required hospitalization. "It's not intended for them", he said. Last week, a death in IL was also linked to vaping.

Additional details were not released about the three confirmed cases or the 11 under investigation.

The other two cases were located in Richland and Union Counties.

Officials from the Centers for Disease Control and Prevention said they are looking at 215 possible cases across 25 states.


But some vaping products have been found to contain other potentially harmful substances, including flavoring chemicals and oils used for vaping marijuana, experts say.

Thomas said that "we want the public to know this is a real danger ... young people, pregnant people, people who are not already vaping should not vape".

CDC and FDA on Friday warned e-cigarette users against using vaping ingredients purchased from unauthorized vendors and modifying vaping products, citing an increase in cases of a mysterious lung illness tied to e-cigarette use and vaping. This comes after similar reports of 193 people across the US have suffered from lung disease.

"This illness highlights the potential dangers of vaping, especially with THC, but also with nicotine".


"We desperately need the (U.S. Food and Drug Administration) to exercise its authority to regulate e-cigarettes comprehensively", said Kevin Schroth, a member of Rutgers' Center for Tobacco Studies, noting that the devices have been in use for a dozen years and the FDA has had the authority to regulate them for a decade. Or they could be part of a trend that's only now been noticed.

Emily Chapman-CMO at Children's Minnesota, which treated four teenagers between the ages of 16 to 18 with the lung illness-said teenagers have presented with symptoms such as abdominal discomfort, coughing, fever, and shortness of breath.

Individuals who have recently used vaping products such as e-cigarettes and are having difficulty breathing should seek medical attention immediately, OHA said.

House Energy and Commerce Committee Chair Frank Pallone (D-N.J.) said CDC's advisory should serve as a warning to individuals who use e-cigarettes, particularly for teens and young adults.


Other reports by iNewsToday

FOLLOW OUR NEWSPAPER